MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE? ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE? ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU80010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Thrombosis/Thrombus (4440)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that air was observed and thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed, and a watchman fxd curve access system (was) was selected to be used.During the procedure the physician performed a femoral vein puncture and 5cc of heparin were administrated to the patient.Transeptal puncture was performed and another 3cc of heparin were administrated.The was insertion was made and then the was dilator was removed and flushed.At that time, a thread like thrombus like material was expelled together with bubbles, and its movement was confirmed on echocardiography.It appeared and disappeared only from a single angle, and according to the physician, its appearance differed from that of a typical thrombus, it was not visible from other angles.Gradual disappearance was confirmed on echocardiography.As it had completely disappeared, the procedure was resumed.The procedure was completed.After regaining consciousness from anesthesia, the patient showed no significant changes.There were no adverse events.No further information was provided at the time of this report.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman fxd curve? access system was discarded; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman fxd curve? access system, part # m635tu80010, batch # 0037386684.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman fxd curve? access system instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include air embolism and thrombosis.Risk review: a risk review was completed and confirmed that the events of air embolism and thrombosis were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FXD CURVE? ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24649502
Report Number2124215-2026-15474
Device Sequence Number9786396
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public(01)00191506013806(17)280904(10)37386684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80010
Device Catalogue NumberM635TU80010
Device Lot Number0037386684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/29/2026
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97423085-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown